Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 3:27 PM EDT for Van Wert County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 14, 2000, 4:20 PM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Wert County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:40 PM EDT | Thunderstorm Wind | Van Wert, OH | Barn destroyed. Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 141928 SVRFWA OHC161-142020- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN WERT COUNTY IN OHIO * UNTIL 420 PM EDT * AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF WREN...OR ABOUT 5 MILES SOUTHEAST OF DECATUR...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... OHIO CITY CONVOY VAN WERT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPOR7T TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4080 8493 4067 8476 4100 8426 4118 8450 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:14 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 14, 3:14 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 3:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM CONVOY OH WIND DAMAGE
06/14/00 VAN WERT REPORTED BY EMERGENCY
MANAGEMENT. LIMBS AND
POLES DOWN.
0145 PM 2 S PAULDING OH WIND DAMAGE
06/14/00 PAULDING REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
0207 PM STEVENSVILLE MI 1.25 INCH HAIL
06/14/00 BERRIEN REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 49 min |
| Jun 14, 3:26 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 54 min |
| Jun 14, 4:42 PM EDT | Flash Flood Warning | IWX | Defiance, Paulding, Putnam, Van Wert | 3 hr |
| Jun 14, 7:31 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 39 min |
| Jun 14, 7:38 PM EDT | Tornado Warning | IWX | Williams | 32 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.